Case Report

Syndrome of Inappropriate Antidiuretic Hormone Secretion Associated with Pramipexole

10.37696/nkmj.750441

  • Fettah EREN
  • Ayşegül DEMİR
  • Güllü EREN

Received Date: 10.06.2020 Accepted Date: 20.09.2020 Nam Kem Med J 2020;8(3):537-540

One of the most common causes of hyponatremia is inappropriate antidiuretic hormone release syndrome (SIADH). Serotonin reuptake inhibitors, tricyclic antidepressants, carbamazepine, amantadine and cytotoxic drugs can cause of hyponatremia as a result of SIADH. Pramipexole is a non-ergot dopamine agonist. It is frequently used for treatment of Parkinson disease and restless legs syndrome. Pramipexole-associated SIADH are rare in Parkinson disease. Also, pathogenetic mechanisms are uncertain. In our case, SIADH associated with pramipexole was presented in Parkinson disease. Clinical symptoms and hyponatremia occurred 12 days after the drug dose increase. Serum sodium level and clinical complaints returned to normal with drug dose reduction. SIADH-related hyponatremia occurs especially within the first 2-3 weeks after pramipexole treatment. Therefore, patients treated with pramipexole should be monitored more frequently for hyponatremia in the first weeks and dose increase.

Keywords: Parkinson disease, pramipexole, syndrome of inappropriate antidiuretic hormon secretion, hyponatremia